MAUDE Adverse Event Report: HOLOGIC, INC MYOSURE TISSUE REMOVAL DEVICE; HYSTEROSCOPE (AND ACCESSORIES)

HOLOGIC, INC MYOSURE TISSUE REMOVAL DEVICE; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 30-401LITE
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a myosure procedure on (b)(6) 2025, the physician used the myosure lite device to resect some polypoid tissue and the omni scissors to help take down some scarring in the patient's uterus.When the physician went back in to take final pictures, a long strand of metal in the patient's cavity was noted.The physician removed the shavings using the graspers.There was no harm reported.An x ray was performed.No additional information is available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
The investigation was closed on december 23rd 2025.
 
Additional Manufacturer Narrative
Hologic performed an investigation related to the 3 devices used during the procedure.During a medical procedure, three hologic products were used: the myosure lite device for resecting polyploid tissue, omni scissors for removing uterine scarring, and the hysteroscope for imaging.Following the procedure, a long strand of apparent metal was observed in the patient¿s uterine cavity.The foreign object was apparently successfully removed with graspers by the attending physician without incident or reported patient injury.The patient subsequently underwent an x-ray which did not reveal pieces inside.The investigation contemplated the 3 devices used in the patient: the investigation related to the myosure lite device was unable to reproduce the reported issue but identified metal shavings.No direct evidence linked the myosure lite device to the reported apparent metal strand.The investigation related to the hysteroscope revealed multiple damage consistent with user handling (outer tube dents, distal tip damage, scratches, fiber damage, particulate under lenses, adhesive residues).Potential for internal scratching from passing bent scissors noted, but no evidence available to confirm scratches of sufficient depth or wear to produce a long metal strand.The investigation related to the omni scissors revealed the tip of the blade was bent.Under magnification, excessive friction from misaligned, colliding blades resulted in metallic worn but not capable of producing long strands of metal.Thin threads were observed in several places of the blades, this fiber was similar to the fiber observed in the patient.Fibers were taken from the blades to be subject of a material characterization to determine the chemical composition.The physical-chemical analysis report concluded that the fiber found on the omni scissors device tip is composed of material removed from the tip protector, which is made of tpe (thermoplastic elastomer).A more in-depth investigation concluded that the generation of the tpe fibers inside the scissor tip protector occurs due to the mechanical interaction between the sharp scissor blades and the protector´s internal surface.Fibers cosmetically like the reported foreign body were observed on the blades of the omni scissor.It was confirmed that fibers are composed of tpe from the blade¿s protector.The investigation was unable to conclusively link the foreign object found in the patient to the omni scissors as the object was not returned.The conclusion from the investigation was the myosure lite and hysteroscope were not found to be directly responsible based on current evidence and that the omni scissors demonstrated evidence of plastic fibers detachment from the tip protector but the object reported by the customer was not returned which resulted in the investigation being inconclusive of the origin of the foreign object observed.
 
Additional Manufacturer Narrative
Device was returned: visual inspection was conducted, and no signs of physical damage were observed, the window was closed.Testing in the console was conducted and the device passed with no excessive noise or vibrations.The device was able to cut tissue as intended.An internal inspection was also completed which showed that the inner cannula had scratched and the plastic particles and metal shavings were observed inside the handle.However, they did not match the long metal strands reported in the case.Additionally, the switch was found in an incorrect position, however, this misplacement did not compromise its functionality.There is not data to corelate this manufacturing variation with the reported malfunction.There was no evidence of metal particles inside the tissue sample taken.Therefore, while the customer's reported issue could not be replicated, a different failure mode than what was reported was identified.This observation will be monitored and trended.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.

Brand Name
MYOSURE TISSUE REMOVAL DEVICE
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
simran keswani
250 campus drive
marlborough, MA 01752
MDR Report Key23542547
Report Number1222780-2025-00573
Device Sequence Number9448928
Product Code HIH
UDI-Device Identifier15420045505070
UDI-Public(01)15420045505070(17)280219(10)25C06RJ
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-401LITE
Device Catalogue Number30-401LITE
Device Lot Number25C06RJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/08/2025
12/19/2025
12/23/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/18/2025
01/08/2026
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown